Alert archive / Ohio / Lake Effect Snow Warnings in 2017

Lake Effect Snow Warning 5, NWS Cleveland, OH

March 2, 20177 counties in Ohio

NWS Cleveland, OH issued this lake effect snow warning at Mar 2, 2017, 11:45 PM EST for 7 counties in Ohio. It was in force for 15 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2017, 11:45 PM EST (04:45 UTC)
Expired
Mar 3, 2017, 2:38 PM EST
In force
15 hr
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Summit County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 1:44 AM ESTSNOW 5Seven Hills, OH12 HOUR SNOWFALL.
Mar 3, 6:00 AM ESTSNOW 3.82 Se Brecksville, OH24 HOUR SNOWFALL.
Mar 3, 7:00 AM ESTSNOW 2.2Thompson Twp, OH12 HOUR SNOWFALL.
Mar 3, 7:00 AM ESTSNOW 2.51 Ne Brunswick, OH24 HOUR SNOWFALL.
Mar 3, 7:00 AM ESTSNOW 2.91 N Newton Falls, OH24 HOUR SNOWFALL.
Mar 3, 7:00 AM ESTHEAVY SNOW 7.51 Ne North Ridgeville, OH12 HOUR SNOWFALL TOTAL AS OF 7 AM. SNOW DEPTH OF 6 INCHES.
Mar 3, 8:00 AM ESTSNOW 3.81 Sse Montville, OH24 HOUR SNOWFALL.
Mar 3, 8:00 AM ESTSNOW 41 Ssw Westlake, OH24 HOUR SNOWFALL.
Mar 3, 8:00 AM ESTSNOW 42 W South Russell, OH24 HOUR SNOWFALL.
Mar 3, 8:48 AM ESTSNOW 3.1Hinckley, OH12 HOUR SNOWFALL.
Mar 3, 8:50 AM ESTSNOW 3Cle-Old Brooklyn, OH12 HOUR SNOWFALL.
Mar 3, 8:52 AM ESTSNOW 3.8Montville, OH24 HOUR SNOWFALL.
Mar 3, 8:52 AM ESTSNOW 6.3North Royalton, OH12 HOUR SNOWFALL.
Mar 3, 9:00 AM ESTSNOW 9Solon, OHPHOTO WITH RULER SENT IN VIA TWITTER.
Mar 3, 9:08 AM ESTSNOW 4.6Sagamore Hills, OH12 HOUR SNOWFALL.
Mar 3, 9:09 AM ESTSNOW 5North Royalton 3 Sw, OH12 HOUR SNOWFALL.
Mar 3, 9:10 AM ESTSNOW 2Chardon 2n, OH12 HOUR SNOWFALL.
Mar 3, 9:13 AM ESTSNOW 7Solon, OH12 HOUR SNOWFALL.
Mar 3, 9:14 AM ESTSNOW 2.5Elyria, OH12 HOUR SNOWFALL.
Mar 3, 9:15 AM ESTSNOW 2.5Shaker Heights, OH12 HOUR SNOWFALL.
Mar 3, 9:15 AM ESTSNOW 4Westlake, OH12 HOUR SNOWFALL.
Mar 3, 9:32 AM ESTSNOW 41 Sse Parma, OH12 HOUR SNOWFALL.
Mar 3, 9:33 AM ESTSNOW 2Garfield Hts, OH12 HOUR SNOWFALL.
Mar 3, 9:35 AM ESTSNOW 2.3Sheffield Lake, OH24 HOUR SNOWFALL.
Mar 3, 9:39 AM ESTSNOW 2.5Brunswick, OH12 HOUR SNOWFALL.
Mar 3, 9:44 AM ESTSNOW 2.9Newton Falls, OH12 HOUR SNOWFALL.
Mar 3, 9:47 AM ESTSNOW 4.4Cleveland Hopkins Airpo, OH12 HOUR SNOWFALL.
Mar 3, 9:48 AM ESTSNOW 4.3Youngstown Warren Airpo, OH12 HOUR SNOWFALL.
Mar 3, 9:50 AM ESTSNOW 2.3Munroe Falls, OH24 HOUR SNOWFALL.
Mar 3, 10:06 AM ESTSNOW 4.9Chagrin Falls, OH12 HOUR SNOWFALL.
Mar 3, 10:09 AM ESTSNOW 2.8Bath Twp, OH12 HOUR SNOWFALL.
Mar 3, 10:12 AM ESTSNOW 3Shaker Hts, OH12 HOUR SNOWFALL.
Mar 3, 10:13 AM ESTSNOW 7.3Twinsburg, OH12 HOUR SNOWFALL.
Mar 3, 10:51 AM ESTSNOW 2.5Lorain 3s, OH12 HOUR SNOWFALL.
Mar 3, 2:00 PM ESTSNOW 2Seven Hills, OH12 HOUR SNOWFALL.
Mar 3, 2:00 PM ESTSNOW 7Seven Hills, OH24 HOUR SNOWFALL.
Mar 3, 2:30 PM ESTSNOW 72 Sw Strongsville, OH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 4.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2017-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2017-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS41 KCLE 030445
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
1145 PM EST Thu Mar 2 2017

OHZ010-011-013-020-021-031245-
/O.UPG.KCLE.LE.Y.0008.000000T0000Z-170303T1100Z/
/O.NEW.KCLE.LE.W.0005.170303T0445Z-170304T0200Z/
Lorain-Cuyahoga-Geauga-Medina-Summit-
Including the cities of Lorain, Cleveland, Chardon, Medina, 
and Akron
1145 PM EST Thu Mar 2 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST FRIDAY...

The National Weather Service in Cleveland has issued a Lake
Effect Snow Warning, which is in effect until 9 PM EST Friday.
The Lake Effect Snow Advisory is no longer in effect.

* Accumulations...6 to 8 inches. Locally higher amounts will be
  possible northern Lorain, southwest Cuyahoga, Northern Medina
  and Northern Summit through sunrise.  

* TIMING...heaviest snow will occur through sunrise. A brief lull
  may occur mid morning then return for the afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Warning is issued when heavy lake effect snow
is expected or occurring. During lake effect snow...the weather
can vary from bands of locally heavy snow to dry weather just a
few miles away. Visibilities can vary greatly and can drop to
near zero in the heavier lake effect snow bands. If you will be
traveling in the warned area be prepared for rapid changes in
weather...visibility and road conditions. Local travel
restrictions may be in effect.

&&

$$

OHZ012-031245-
/O.NEW.KCLE.LE.W.0005.170303T0445Z-170304T0200Z/
Lake-
Including the city of Mentor
1145 PM EST Thu Mar 2 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST FRIDAY...

The National Weather Service in Cleveland has issued a Lake
Effect Snow Warning, which is in effect until 9 PM EST Friday.

* Accumulations...6 to locally 8 inches.

* TIMING...heaviest snow will occur through sunrise. A brief lull
  may occur mid morning then return for the afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Warning is issued when heavy lake effect snow
is expected or occurring. During lake effect snow...the weather
can vary from bands of locally heavy snow to dry weather just a
few miles away. Visibilities can vary greatly and can drop to
near zero in the heavier lake effect snow bands. If you will be
traveling in the warned area be prepared for rapid changes in
weather...visibility and road conditions. Local travel
restrictions may be in effect.

&&

$$

OHZ022-031245-
/O.EXT.KCLE.LE.Y.0008.000000T0000Z-170304T0200Z/
Portage-
Including the city of Ravenna
1145 PM EST Thu Mar 2 2017

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM EST
FRIDAY...

* Accumulations...3 to locally 5 inches.

* TIMING...heaviest snow will occur through sunrise. A brief lull
  may occur mid morning then return for the afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Advisory is issued when lake-effect snow is
forecast that may make travel difficult in some areas. During
lake effect snow... the weather can vary from bands of locally
heavy snow to dry weather just a few miles away. Visibilities can
vary greatly. If you will be traveling in the advisory area be
prepared for rapid changes in weather...visibility and road
conditions.

&&

$$
3 follow-up statements
368 
WWUS41 KCLE 031122
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
622 AM EST Fri Mar 3 2017


OHZ010>013-020-021-031930-
/O.CON.KCLE.LE.W.0005.000000T0000Z-170304T0200Z/
Lorain-Cuyahoga-Lake-Geauga-Medina-Summit-
Including the cities of Lorain, Cleveland, Mentor, Chardon, 
Medina, and Akron
622 AM EST Fri Mar 3 2017

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* Accumulations...Storm total accumulations of 6 to locally 8 
inches.

* TIMING...heaviest snow will occur through the morning. A brief 
  lull may occur mid morning then return for the afternoon. 

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions. 

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Warning is issued when heavy lake effect snow
is expected or occurring. During lake effect snow...the weather
can vary from bands of locally heavy snow to dry weather just a
few miles away. Visibilities can vary greatly and can drop to
near zero in the heavier lake effect snow bands. If you will be
traveling in the warned area be prepared for rapid changes in
weather...visibility and road conditions. Local travel
restrictions may be in effect.

&&

$$

OHZ022-031930-
/O.CON.KCLE.LE.Y.0008.000000T0000Z-170304T0200Z/
Portage-
Including the city of Ravenna
622 AM EST Fri Mar 3 2017

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST
THIS EVENING...

* Accumulations...Storm total accumulations of 3 to locally 5 
  inches.

* TIMING...heaviest snow will occur the morning. A brief lull may
  occur mid morning then return for the afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions. 

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Advisory is issued when lake-effect snow is
forecast that may make travel difficult in some areas. During
lake effect snow... the weather can vary from bands of locally
heavy snow to dry weather just a few miles away. Visibilities can
vary greatly. If you will be traveling in the advisory area be
prepared for rapid changes in weather...visibility and road
conditions.

&&

$$
870 
WWUS41 KCLE 031345
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
845 AM EST Fri Mar 3 2017



OHZ023-032145-
/O.EXA.KCLE.LE.W.0005.000000T0000Z-170304T0200Z/
Trumbull-
Including the city of Warren
845 AM EST Fri Mar 3 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST THIS
EVENING...

The National Weather Service in Cleveland has issued a Lake
Effect Snow Warning, which is in effect until 9 PM EST this
evening.

* Accumulations...Local storm total accumulations of 5 to 8 
  inches.

* TIMING...Snow will be heavy at times through the morning. A
  brief lull may occur this afternoon with snow showers returning
  late afternoon and this evening. 

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Warning is issued when heavy lake effect snow
is expected or occurring. During lake effect snow...the weather
can vary from bands of locally heavy snow to dry weather just a
few miles away. Visibilities can vary greatly and can drop to
near zero in the heavier lake effect snow bands. If you will be
traveling in the warned area be prepared for rapid changes in
weather...visibility and road conditions. Local travel
restrictions may be in effect.

&&

$$

OHZ010>013-020-021-032145-
/O.CON.KCLE.LE.W.0005.000000T0000Z-170304T0200Z/
Lorain-Cuyahoga-Lake-Geauga-Medina-Summit-
Including the cities of Lorain, Cleveland, Mentor, Chardon, 
Medina, and Akron
845 AM EST Fri Mar 3 2017

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* Accumulations...Storm total accumulations of 6 to locally 8 
  inches.

* TIMING...heaviest snow will occur this morning. A brief lull may
  occur early this afternoon then return for the afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Warning is issued when heavy lake effect snow
is expected or occurring. During lake effect snow...the weather
can vary from bands of locally heavy snow to dry weather just a
few miles away. Visibilities can vary greatly and can drop to
near zero in the heavier lake effect snow bands. If you will be
traveling in the warned area be prepared for rapid changes in
weather...visibility and road conditions. Local travel
restrictions may be in effect.

&&

$$

OHZ022-032145-
/O.CON.KCLE.LE.Y.0008.000000T0000Z-170304T0200Z/
Portage-
Including the city of Ravenna
845 AM EST Fri Mar 3 2017

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST
THIS EVENING...

* Accumulations...Storm total accumulations of 3 to locally 6
  inches with the highest across northern portions of the county. 

* TIMING...heaviest snow will occur this morning. A brief lull may
  occur this afternoon with snow showers returning late this 
  afternoon into this evening. mid morning then return for the 
  afternoon.

* IMPACTS...Snow showers and squalls will lower visibility to a 
  quarter mile with snow accumulation on roadways causing 
  hazardous travel conditions.

* Winds...Northwest 5 to 15 mph with gusts up to 25 mph.

* Temperatures...In the lower 20s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Effect Snow Advisory is issued when lake-effect snow is
forecast that may make travel difficult in some areas. During
lake effect snow... the weather can vary from bands of locally
heavy snow to dry weather just a few miles away. Visibilities can
vary greatly. If you will be traveling in the advisory area be
prepared for rapid changes in weather...visibility and road
conditions.

&&

$$
539 
WWUS41 KCLE 031938
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
238 PM EST Fri Mar 3 2017


OHZ010>013-020-021-023-032045-
/O.CAN.KCLE.LE.W.0005.000000T0000Z-170304T0200Z/
Lorain-Cuyahoga-Lake-Geauga-Medina-Summit-Trumbull-
Including the cities of Lorain, Cleveland, Mentor, Chardon, 
Medina, Akron, and Warren
238 PM EST Fri Mar 3 2017

...LAKE EFFECT SNOW WARNING IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Lake
Effect Snow Warning. 

Lake effect snow showers have become light this afternoon. 
Although some increase in snow showers are possible this evening 
across mainly Cuyahoga, Lake, and Geauga Counties, additional 
accumulations will be light so the Warning has been cancelled.

$$

OHZ022-032030-
/O.CAN.KCLE.LE.Y.0008.000000T0000Z-170304T0200Z/
Portage-
Including the city of Ravenna
230 PM EST Fri Mar 3 2017

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Lake
Effect Snow Advisory. 

Lake effect snow showers will continue at times this afternoon but
will generally be light. Additional accumulations will tend to be
an inch or less thus the Advisory has been cancelled.
 
$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Mar 2, 11:40 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 2, 11:40 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1140 PM EST Thu Mar 2 2017

.SYNOPSIS...
A reinforcing cold front will drop southeast across the area tonight
then high pressure will push east through the region Friday night
and Saturday. A cold front will move east across the area late
Tuesday followed by a reinforcing cold front early Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Lake effect snow squalls continue to expand back to the islands
and look as if they will persist long enough to get several
locations to the 4 inches needed for an advisory. We have
already received several reports of 2 to 3 inches of snow from
Elyria to Brunswick to North Royalton. So with that said we
will go with a LES advisory that covers the secondary snowbelt
through 6 am. The heaviest of the snow will likely occur through
3 am but will likely linger to around 6 am.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Marginal lake effect conditions will be set up for Friday then taper
to mostly just flurries by late Fri night as high pressure moves in
from the west. Fri night should be a cold night with the High
providing light winds and partly cloudy skies to allow for decent
radiational cooling. Lows should be in the teens with some readings
around 10 degrees for inland areas in the ne.

The High should generally provide dry conditions until Sun night but
there is a chc that a warm frontal boundary lifting ne into the area
could produce some patchy light precip

Temps will start to moderate on the weekend and should be back into
the mid 40s northeast to mid 50s southwest by Sun afternoon.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Still no major changes have been made to the long term, which starts
on Monday. Continued with temperatures just slightly above guidance
for the entire area for Monday and Tuesday as temperatures will
likely get into the lowers 60s in many areas, except for northwest
Pennsylvania where temperatures will stay in the 50s. Breezy
southwest winds during this time will help to keep temperatures up
at night, with lows only getting into the upper 40s to around 50
Monday night.

Even though we will be under an upper-level ridge Monday, there will
still be a chance for some showers thanks to the strong warm air
advection as a warm front lifts north through the area. A cold front
is slated to arrive Tuesday morning or afternoon as a broad upper-
level trough works its way across the central US. Rain will sweep
across the entire area ahead of the cold front. There is still
uncertainty with the amount of instability that will be available
ahead of the front, and this will depend on the exact timing. So
have not mentioned thunderstorms in the forecast at this time, but
it will be something to keep an eye on. The air behind the front is
not all that cold, so high temperatures for the middle of the week
will only drop into the upper 40s for daytime highs, still above the
seasonal normal.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Lake effect snow squalls continue to move southeast across the
Cleveland area into Akron-Canton and Youngstown. The snow
squalls continue to produce periods of 1/4 mile or less
visibilities. Latest guidance suggests this activity will
continue through the night before trough moves through the area.
This will disrupt the band in the morning. Expecting some
synoptic snow to develop though with the trough as it moves
through the area. Flow could possibly redevelop tomorrow and set
up some more lake effect bands. Will downplay this scenario in
the TAFs for now but know that it is a possibility at Cleveland,
Youngstown, Akron-Canton, and possibly Erie. Winds will increase
15 to 25 knots toward sunrise with the trough.

OUTLOOK...Non VFR Monday.

&&

.MARINE...
Small craft advisory continues for all of Lake Erie east of the
Western Basin. Winds are still sustained out of the northwest around
20 knots with higher gusts. The winds should die down quickly after
dark, and the advisory should be good to expire at 9 PM. Winds will
increase out of the northwest again Friday afternoon and another
Small Craft Advisory will likely be needed.

Winds will die down Friday night into Saturday morning, becoming
light and variable by Saturday afternoon. Winds turn back around to
the south Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Advisory until 6 AM EST Friday for OHZ010-011-
     013-020>022.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Mullen
SHORT TERM...Adams
LONG TERM...Mottice
AVIATION...Lombardy
MARINE...Mottice
Hazardous weather outlook, Mar 2, 7:03 AM EST, 16 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
703 AM EST Thu Mar 2 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031215-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
703 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-031215-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
703 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 2, 9:02 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
902 PM EST THU MAR 2 2017

OHZ010-011-013-020>022-031-030330-
Summit OH-Geauga OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
Wayne OH-
902 PM EST THU MAR 2 2017

...Several intense snow squalls will affect western
Portage...southern Geauga...Cuyahoga...Medina...Summit...northern
Wayne and Lorain Counties Until 1030 PM EST...

At 859 PM EST, radar indicated several intense snow squalls across
the region. This intense bands will mainly impact northern Lorain
and western Cuyahoga county through 10 pm.

HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
A quick 1 to locally 3 inches of snow will be possible.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Vermilion, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Green.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4097 8213 4099 8213 4100 8217 4106 8217
      4106 8223 4123 8234 4143 8234 4143 8227
      4150 8214 4152 8200 4150 8187 4153 8172
      4158 8162 4152 8101 4098 8133 4098 8142
      4091 8142 4091 8165 4084 8165
TIME...MOT...LOC 0159Z 180DEG 0KT 4108 8188

&&

ODOT DMS  302, 303, 304, 306, 307, 308, 309, 310, 311, 312, 317, 318,
319, 320, 321, 322, 323, 324, 328, and 329.

Mullen
Local storm report, Mar 2, 9:23 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     SNOW             PIERPONT 2SE            41.74N  80.54W
03/02/2017  M3.8 INCH        ASHTABULA          OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

BM
Local storm report, Mar 2, 10:05 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     SNOW             ELYRIA                  41.29N  82.16W
03/02/2017  M2.0 INCH        LORAIN             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

BM
Special weather statement, Mar 2, 10:47 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1047 PM EST THU MAR 2 2017

OHZ010-011-013-020>022-030515-
Summit OH-Geauga OH-Portage OH-Medina OH-Lorain OH-Cuyahoga OH-
1047 PM EST THU MAR 2 2017

...Intense snow squalls will affect Portage...southern Geauga...
Cuyahoga...northern Medina...northern Summit and Lorain Counties
Until 1215 AM EST...

At 1043 PM EST, radar continues to indicate additional intense snow
squalls across the central lakeshore counties southeastward to Summit
and Portage counties. All of these snow squalls will continue to
move to the east southeast at 15 to 20 mph.

HAZARDS INCLUDE...
Visibility rapidly dropping to less than a quarter of a mile...
Up to 2 inches of quick snow accumulation...

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Western Vermilion,
Vermilion, Parma, Lakewood, Cuyahoga Falls, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Kent, Solon and Avon Lake.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4123 8234 4144 8235 4154 8200 4148 8147
      4139 8100 4099 8100
TIME...MOT...LOC 0343Z 287DEG 10KT 4130 8190

&&

ODOT DMS  302, 303, 304, 306, 307, 308, 309, 310, 317, 318, 319, 321,
322, 323, 324, 328, and 329.

Mullen
Local storm report, Mar 2, 11:35 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1135 PM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY SNOW       WESTLAKE                41.45N  81.93W
03/02/2017  M2.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            2 HOUR SNOWFALL.

1100 PM     HEAVY SNOW       2 NNE N RIDGEVILLE      41.44N  81.97W
03/02/2017  M4.5 INCH        LORAIN             OH   SNOW SPOTTER

            4 HOUR SNOWFALL.

&&

BM

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:02 PM ESTSpecial Weather StatementCLECuyahoga, Geauga, Lorain, Medina, Summit88 min
Mar 2, 10:24 PM ESTLake Effect Snow AdvisoryCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit16 hr
Mar 2, 10:47 PM ESTSpecial Weather StatementCLELorain, Portage, Summit88 min
Mar 3, 12:05 AM ESTSpecial Weather StatementCLEPortage, Summit85 min
Mar 3, 1:29 AM ESTSpecial Weather StatementCLEGeauga91 min
Mar 3, 3:41 AM ESTSmall Craft AdvisoryCLE30 hr
Mar 3, 6:08 AM ESTSpecial Weather StatementCLECuyahoga, Portage97 min
Mar 3, 7:37 AM ESTSpecial Weather StatementCLECuyahoga, Geauga, Lorain68 min
Mar 3, 8:06 AM ESTSpecial Weather StatementCLEAshtabula, Lake84 min
Mar 3, 8:50 AM ESTSpecial Weather StatementCLEGeauga, Huron, Mahoning, Medina, Portage, Summit and 1 more85 min
Mar 3, 10:14 AM ESTSpecial Weather StatementCLEAshland, Holmes, Mahoning, Richland, Stark, Wayne91 min

Nearby

Lake Effect Snow Warnings in Ohio, 2017Every lake effect snow warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.